Advances in Mathematics

Regularity Properties of Functional Equations in Several Variables

Authors: Járai, Antal

Buy this book

eBook $149.00
price for USA (gross)
  • ISBN 978-0-387-24414-3
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $189.00
price for USA
  • ISBN 978-0-387-24413-6
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $189.00
price for USA
  • ISBN 978-1-4419-3740-7
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

This book is about regularity properties of functional equations. In the second part of his fifth problem, Hilbert asked, concerning functional equations, "In how far are the assertions which we can make in the case of differentiable functions true under proper modifications without this assumption?” This book contains, in a unified fashion, most of the modern results about regularity of non-composite functional equations with several variables. These results show that "weak” regularity properties, say measurability or continuity, of solutions imply that they are in C[infinity], and hence the equation can be reduced to a differential equation. A long introduction highlights the basic ideas for beginners. Several applications are also included.

Audience

This book is intended for researchers in the fields of mathematical analysis, applied mathematics, theoretical economics, and statistics.

Reviews

From the reviews of the first edition:

"This book is a welcome addition to the functional equations literature. … The author does a masterful job of organizing and summarizing the results of the last 50 years and weaving them together into a coherent general theory. There are over 200 references. The book is very carefully written … . The author has certainly achieved his stated goal of making these results ‘more accessible and easier to use for everyone working with functional equations.’" (Bruce Ebanks, Zentralblatt MATH, Vol. 1081, 2006)


Table of contents (1 chapters)

Buy this book

eBook $149.00
price for USA (gross)
  • ISBN 978-0-387-24414-3
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $189.00
price for USA
  • ISBN 978-0-387-24413-6
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $189.00
price for USA
  • ISBN 978-1-4419-3740-7
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Regularity Properties of Functional Equations in Several Variables
Authors
Series Title
Advances in Mathematics
Series Volume
8
Copyright
2005
Publisher
Springer US
Copyright Holder
Springer-Verlag US
eBook ISBN
978-0-387-24414-3
DOI
10.1007/b105379
Hardcover ISBN
978-0-387-24413-6
Softcover ISBN
978-1-4419-3740-7
Edition Number
1
Number of Pages
IX, 363
Topics